Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Mar 28, 2025, 9:13 PM CDT for Outagamie County, Waupaca County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2025, 9:13 PM CDT (02:13 UTC)
- Expired
- Mar 28, 2025, 9:41 PM CDT
- In force
- 28 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Outagamie County, WI, Waupaca County, WI
The radar
The Green Bay radar (KGRB), 64 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 716 m²/s²
- 0-3 km storm-relative helicity
- 1084 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.9
The text
As transmitted.
350 WUUS53 KGRB 290213 SVRGRB WIC087-135-290300- /O.NEW.KGRB.SV.W.0007.250329T0213Z-250329T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Green Bay WI 913 PM CDT Fri Mar 28 2025 The National Weather Service in Green Bay has issued a * Severe Thunderstorm Warning for... Southern Waupaca County in northeastern Wisconsin... Southwestern Outagamie County in northeastern Wisconsin... * Until 1000 PM CDT. * At 913 PM CDT, a severe thunderstorm was located near New London, or 10 miles east of Waupaca, moving east at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Stephensville, Waupaca, Royalton, Northport, Shiocton, New London, Weyauwega, and Hortonville. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4432 8911 4442 8912 4448 8856 4430 8855 TIME...MOT...LOC 0213Z 262DEG 32KT 4438 8888 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ GK
2 follow-up statements
156
WWUS53 KGRB 290229
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
929 PM CDT Fri Mar 28 2025
WIC087-135-290300-
/O.CON.KGRB.SV.W.0007.000000T0000Z-250329T0300Z/
Waupaca WI-Outagamie WI-
929 PM CDT Fri Mar 28 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHEASTERN WAUPACA AND WEST CENTRAL OUTAGAMIE COUNTIES...
At 928 PM CDT, a severe thunderstorm was located over New London, or
16 miles east of Waupaca, moving east at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Stephensville, Shiocton, New London, Royalton, Northport, and
Hortonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4434 8887 4442 8890 4447 8856 4444 8856
4433 8855
TIME...MOT...LOC 0228Z 267DEG 30KT 4438 8873
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
GK712
WWUS53 KGRB 290241
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
941 PM CDT Fri Mar 28 2025
WIC087-135-290251-
/O.CAN.KGRB.SV.W.0007.000000T0000Z-250329T0300Z/
Waupaca WI-Outagamie WI-
941 PM CDT Fri Mar 28 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAUPACA AND WEST
CENTRAL OUTAGAMIE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
&&
LAT...LON 4434 8887 4442 8890 4447 8856 4444 8856
4433 8855
TIME...MOT...LOC 0236Z 262DEG 32KT 4440 8857
$$
GKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 7:01 PM CDT, 2 hours 12 minutes earlier. Its key messages:
- There is a 30-50% chance of thunderstorms across the forecast area tonight. Some of the stronger storms could produce small hail. Isolated hail reports over an inch are possible.
- A significant ice accumulation is possible across north- central and far northeast Wisconsin from early Saturday evening through Sunday afternoon. There is a 60-90% chance that the area between Merrill and Iron Mountain will see at least 0.25" of ice accumulation.
- The freezing rain could create significant disruptions in travel, along with damage to trees and power outages. Ice Storm Warnings and a Winter Storm Warning have been issued for north- central and far northeast Wisconsin.
- Precipitation totals are likely (40-70%) to be greater than 1 inch throughout the event, which could lead to fast flows and minor flooding along the shorelines of area rivers and streams next week.
Area forecast discussion, Mar 28, 7:01 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 701 PM CDT Fri Mar 28 2025 Updated aviation portion for 00Z TAF issuance and new information added to update section .UPDATE... Issued at 640 PM CDT Fri Mar 28 2025 A couple areas of convection were increasing early this evening; one in association with strong mid-level GFEN forcing in far northern WI, and another in SE MN/WC WI north of the surface warm front. The southernmost area of convection was the strongest, as it was forming where MUCAPE values of 1000-1500 j/kg and deep layer shear of 45-50 kts existed. A couple of these cells could produce marginally severe hail as they move through central WI this evening. Instability drops off a bit farther east, so not sure if the storms will maintain their intensity as they push toward the Fox Valley/lakeshore areas. && .KEY MESSAGES... - There is a 30-50% chance of thunderstorms across the forecast area tonight. Some of the stronger storms could produce small hail. Isolated hail reports over an inch are possible. - A significant ice accumulation is possible across north- central and far northeast Wisconsin from early Saturday evening through Sunday afternoon. There is a 60-90% chance that the area between Merrill and Iron Mountain will see at least 0.25" of ice accumulation. - The freezing rain could create significant disruptions in travel, along with damage to trees and power outages. Ice Storm Warnings and a Winter Storm Warning have been issued for north- central and far northeast Wisconsin. - Precipitation totals are likely (40-70%) to be greater than 1 inch throughout the event, which could lead to fast flows and minor flooding along the shorelines of area rivers and streams next week. && .DISCUSSION... Issued at 233 PM CDT Fri Mar 28 2025 Short Term...Tonight Through Sunday Night The latest RAP analysis and satellite/radar imagery show low pressure tracking east across eastern South Dakota early this afternoon and a warm front extending east from this low to about Sheboygan. After some morning thunder across parts of central to east-central WI, precipitation has been relatively quiet through early this afternoon. Freezing drizzle remained patchy this across north-central WI this morning where cloud bases didn't get nearly as low as models forecasted yesterday. As the low tracks east, the first focus of this forecast remains on thunderstorm potential tonight. This focus will be followed by a potential ice storm on Saturday night into Sunday as the next surface wave tracks along the front. Thunderstorm Potential Tonight: As low pressure tracks along the warm front, a strengthening low level jet will lead to increasing moisture transport and mid-level fgen across far northern Wisconsin and the Upper Peninsula by early to mid evening. At the same time, elevated instability upwards of 1000 j/kg will surge into northern WI above a stout inversion centered at around 800mb. Combined with precipitable water values above 200% of normal, ingredients are coming together for a band of showers and storms developing this evening generally north of a Tomahawk to Wausaukee line. Effective shears of 40-50 kts and a cold thermal profile will be favorable for hail. Large hail will be possible in the strongest cells, particularly those that contain mid-level rotation. The latest models have increased the amount of precipitation across the far north and amounts from 0.50" to 1.00" seem possible. As the boundary layer cools overnight, minor freezing rain is possible that could leave a light glaze on surfaces. But precipitation will be ending as temperatures approach the freezing mark, so don't think significant icing will be possible. But there may be just enough for a low end advisory. Road temperatures are forecast to remain above freezing and that may mitigate impacts from freezing rain. Will refrain from issuing a Advisory given the short window and uncertainty about impacts. Ice Storm Potential: A lull in the precipitation remains expected on Saturday morning as the front stalls across southern WI and light precip chances become highest over the southern Fox Valley. But as upper level flow strengthens and backs ahead of the next surface low, mid-level fgen will increase again on late Saturday afternoon through Sunday morning. As has been seemingly advertised for days, the synoptic setup is very favorable for an ice storm thanks to a 1030 mb high over northern Ontario feeding in cold air into the region. Models are becoming in better agreement with the track of the surface low and position of the freezing line, thereby increasing confidence where the greatest threat for significant icing will be located. The narrowing of solutions has led to an increase of ice accumulations over north-central to far northeast WI, where the greatest threat is centered. Most of the freezing rain will fall between 7 pm Sat and 1 pm Sun. The latest NBM indicates a 40-50% chance of a half inch or more of freezing rain in a corridor from Rhinelander to Iron Mountain. Moderate to heavy snow will be possible north of the mixed precipitation which could result in several inches of snow accumulations in addition to the ice accumulations. Some mixed precipitation could make it into the Fox Valley and lakeshore areas, but that should only fall for a short time on late Sunday afternoon and evening. In terms of headlines, the start of impactful icing doesn't appear to start until Saturday evening as temps fall to freezing and solar insolation is not a factor across northern WI. That's a little early for warnings. But considering the increasing confidence and potential for high impacts, will issue an Ice Storm Warning for north-central to far northeast WI and a Winter Storm Warning for Vilas county where 2-4 inches of snow is expected. This will need to get bracketed by advisories, but will let later shifts determine where and when to issues those and leave the Winter Storm Watch in place. Long Term...Monday Through Friday Light snow will likely linger across the area on Sunday night that could lead to a couple inches of snow and prolong the hazardous travel across the region. After the low exits, below normal temperatures are expected on Monday and Tuesday. The next system remains on track to impact the region during the Tuesday night through Wednesday night. A mix of rain and snow is forecast with this system and some accumulations appear possible, particularly over far northern WI. && .AVIATION...for 00Z TAF Issuance Issued at 640 PM CDT Fri Mar 28 2025 Though the warm front was situated just south of GRB CWA early this evening, low clouds have eroded in parts of C/EC WI. Farther north, MVFR/IFR ceilings prevailed. Thunderstorms were developing over far northern WI, where strong mid-level FGEN was occurring. Other storms were developing north of the warm front in SE MN/WC WI, and headed toward C WI. Think all of the TAF sites will have potential for thunderstorms this evening, but left a mention out of MTW for now, as confidence is lowest there. As a wave of low pressure tracks east along the front, showers and thunderstorms will become more widespread tonight. The showers should taper off from NW to SE later tonight into early Saturday, but low clouds, light showers, drizzle and some fog should prevail through Saturday morning. There could be a brief period of freezing drizzle across northern WI, including the RHI TAF site, late tonight into early Saturday, as surface temps drop to around freezing. Moderate rain will lift north across the area Saturday afternoon. Overall, expect MVFR/IFR flight conditions to prevail. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 7 PM Saturday to 7 PM CDT Sunday for WIZ005. Ice Storm Warning from 7 PM Saturday to 7 PM CDT Sunday for WIZ010>013-018>021. Winter Storm Watch from Saturday evening through Sunday evening for WIZ030-031. Winter Storm Watch from Saturday evening through Sunday afternoon for WIZ073-074. && UPDATE.........Kieckbusch DISCUSSION.....MPC/MPC AVIATION.......Kieckbusch
Hazardous weather outlook, Mar 28, 2:33 PM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 233 PM CDT Fri Mar 28 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 233 PM CDT Fri Mar 28 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a chance of thunderstorms late this afternoon and tonight. Some of the stronger storms could produce small hail. Isolated hail reports over an inch are possible. Slippery travel could develop after midnight across far northern and northeast Wisconsin due to a light wintry mix. .DAYS TWO THROUGH SEVEN...Saturday through Friday Hazardous to dangerous travel is forecast from Saturday night through Sunday night due to a wintry mix of rain, freezing rain, sleet, and snow. Significant ice accumulations of a quarter to a half inch of ice are possible. This would create significant disruptions in travel, along with damage to trees and power outages. Ice Storm Warnings and a Winter Storm Warning have been issued for north- central and far northeast Wisconsin. The widespread precipitation could lead to fast flows and minor flooding along the shorelines of area rivers and streams early next week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any freezing drizzle or freezing rain this morning, and any ice accumulation tonight into the weekend. Spotters are also requested to report any hail from thunderstorms. LMZ521-522-541>543-291945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 233 PM CDT Fri Mar 28 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight There is a chance of thunderstorms late this afternoon and tonight area wide. Some of the storms could contain small hail. .DAYS TWO THROUGH SEVEN...Saturday through Friday The probability for widespread hazardous weather is low. MPC
In the hours before
Special weather statement, Mar 28, 8:51 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
851 PM CDT Fri Mar 28 2025
WIZ010-011-019-290215-
Langlade WI-Oneida WI-Forest WI-
851 PM CDT Fri Mar 28 2025
...STRONG THUNDERSTORMs WILL IMPACT SOUTHERN FOREST...SOUTHEASTERN
ONEIDA AND NORTHERN LANGLADE COUNTIES THROUGH 915 PM CDT...
At 850 PM CDT, Doppler radar was tracking a strong thunderstorm near
Veterans Memorial County Park, or 15 miles north of Antigo, moving
east at 55 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Kelly Lynn Bog Natural Area, Post Lake, Kempster, Blackwell, Ormsby,
Choate, Peters Marsh Wildlife Area, Carter, Bavaria, and Lily.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4550 8942 4554 8843 4538 8844 4538 8868
4525 8868 4525 8943
TIME...MOT...LOC 0150Z 266DEG 46KT 4536 8914
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
UhlmannLocal storm report, Mar 28, 8:52 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
852 PM CDT Fri Mar 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM Hail 3 N Blaine 44.35N 89.31W
03/28/2025 M0.88 Inch Portage WI Public
&&Local storm report, Mar 28, 8:56 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
856 PM CDT Fri Mar 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM Hail Stevens Point 44.51N 89.56W
03/28/2025 M0.50 Inch Portage WI Public
Report from mPING: Half-inch (0.50 in.).
&&Special weather statement, Mar 28, 8:57 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Green Bay WI
857 PM CDT Fri Mar 28 2025
WIZ030-035>037-290230-
Waupaca WI-Wood WI-Marathon WI-Portage WI-
857 PM CDT Fri Mar 28 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WOOD...NORTHERN
PORTAGE...SOUTHERN MARATHON AND NORTHWESTERN WAUPACA COUNTIES THROUGH
930 PM CDT...
At 857 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Marshfield, or 19 miles northwest of Wisconsin
Rapids, moving east at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Milladore, Schmidt Corner, North Wood County Park, Park Ridge,
Auburndale, North Star, Hewitt, Blenker, Dancy, and Holt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4472 9030 4473 8923 4468 8923 4468 8916
4452 8897 4444 8922 4444 8968 4452 9032
TIME...MOT...LOC 0157Z 275DEG 36KT 4459 9011
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
GKLocal storm report, Mar 28, 9:10 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
910 PM CDT Fri Mar 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM Hail 3 W Marshfield 44.66N 90.22W
03/28/2025 M0.75 Inch Wood WI Public
0907 PM Hail 3 NW Waupaca 44.37N 89.10W
03/28/2025 E1.00 Inch Waupaca WI Public
Report from mPING: Quarter (1.00 in.).
0740 PM Hail Plover 44.45N 89.54W
03/28/2025 M1.00 Inch Portage WI Public
&&Local storm report, Mar 28, 9:13 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
913 PM CDT Fri Mar 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM Rain Plover 44.45N 89.54W
03/28/2025 M1.21 Inch Portage WI Public
via social media.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:06 PM CDT | Special Weather Statement | GRB | Florence, Forest, Marinette | 24 min |
| Mar 28, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 47 min |
| Mar 28, 7:33 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 30 min |
| Mar 28, 7:38 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 52 min |
| Mar 28, 7:55 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara, Wood | 35 min |
| Mar 28, 8:11 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 19 min |
| Mar 28, 8:26 PM CDT | Special Weather Statement | GRB | Door | 34 min |
| Mar 28, 8:29 PM CDT | Special Weather Statement | GRB | Outagamie, Portage, Waupaca, Wood | 31 min |
| Mar 28, 8:42 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 33 min |
| Mar 28, 8:51 PM CDT | Special Weather Statement | GRB | Langlade | 24 min |
| Mar 28, 8:57 PM CDT | Special Weather Statement | GRB | Portage | 33 min |
| Mar 28, 9:04 PM CDT | Winter Weather Advisory | GRB | Florence, Forest, Langlade, Marinette, Oconto, Oneida and 1 more | 10 hr |
| Mar 29, 3:13 AM CDT | Winter Weather Advisory | GRB | Oconto, Portage, Waupaca, Wood | 12 hr |
| Mar 29, 7:32 AM CDT | River Flood Warning | GRB | Marathon | 21 days |
| Mar 29, 2:47 PM CDT | Winter Weather Advisory | GRB | Brown, Door, Outagamie, Waushara | 21 hr |
| Mar 29, 3:47 PM CDT | River Flood Warning | GRB | Marathon | 18 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.